Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Northern Indiana

August 6, 2007Pulaski County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 6, 2007, 7:30 PM EDT for Pulaski County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 7:30 PM EDT (23:30 UTC)
Expired
Aug 6, 2007, 7:58 PM EDT
In force
28 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 062332
SVRIWX
INC131-070015-
/O.NEW.KIWX.SV.W.0097.070806T2332Z-070807T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN NORTHWEST INDIANA

* UNTIL 815 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 5 MILES EAST OF
  FRANCESVILLE...OR ABOUT 11 MILES WEST OF WINAMAC...AND MOVING EAST
  AT 15 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LAKESIDE...
  PULASKI...
  RIPLEY...
  WINAMAC...
  LAWTON...STAR CITY AND VANMETER PARK...

IN ADDITION TO HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH....
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4106 8692 4093 8693 4092 8649 4115 8652

$$
SCHOTT
1 follow-up statement
000 
WWUS53 KIWX 062358
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
757 PM EDT MON AUG 6 2007

INC131-070007-
/O.CAN.KIWX.SV.W.0097.000000T0000Z-070807T0015Z/
PULASKI IN-
757 PM EDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY IS CANCELLED...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4106 8692 4093 8693 4092 8649 4115 8652

$$
SCHOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:08 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 6, 7:08 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT MON AUG 6 2007

.AVIATION...
LINE OF CONVECTION IN NE TO SE ORIENTATION IS NOW NEARING BOTH TAF
SITES...THIS DISORGANIZED LINE OF CONVECTION FORMED THIS AFTN ALONG
A WEAK FRONTAL BOUNDARY AND ON THE NORTHERN EDGE OF HIGH THETA-E
AIR. IT IS SLOWLY CONTINUING ITS EASTWARD PROGRESSION IN RESPONSE TO
THE APPROACHING SHORTWAVE/SPEED MAX ACROSS NORTHERN IA. TIMING HAS
STORM POTENTIAL GETTING INTO SBN NEAR 01Z AND FWA BY
03Z...INTRODUCED A MVFR TEMPO GROUP WITH VCTS AT EACH SITE AS THIS
DISORGANIZED LINE MOVES IN. NEXT CONCERN WILL BE THE EVOLUTION OF
THE MCS OVER IA AND NORTHWEST IL AND WHERE THE FRONT STALLS OUT.
WILL FOLLOW CLOSER TO THE NGM/NAM SOLUTION IN BRINGING THE MCS DUE
EAST ALONG THE THETA-E RIDGE AND THICKNESS LINES. TIMING WOULD BRING
THIS INTO THE REGION BETWEEN 09Z AND 12Z. SBN STANDS THE BEST CHC
FOR IFR CIGS/CEILINGS AS THIS COMPLEX MOVES THROUGH...SO ADDED IT IN
SBN BTW 09Z AND 13Z AND LEFT FWA MVFR DURING THIS TIME AS ACTIVITY
MAY STAY JUST NORTH. SHORTWAVE WILL MOVE EAST ON TUESDAY WITH FRONT
POSSIBLY SETTING UP JUST TO THE SOUTH AND WEST OF SBN/FWA. WILL GO
VFR AND DRY AFTER 14Z TUESDAY.

&&

.SHORT TERM...
TONIGHT AND TUESDAY.
COMPLEX FORECAST UNFOLDING NEXT 24 HOURS. DIFFUSE BOUNDARY WORKED
SOUTH THROUGH THE CWA AND LYING IN FAR SW PARTS NOW...WHERE IT MET
WITH A FEATURE MOVING THROUGH NE ILLINOIS. SCT SHOWER/STORM ACTIVITY
HAS BEEN FILLING IN BUT IS SLOW MOVING AND MAINLY DROPPING LOTS OF
RAIN. WINDS FIELDS NOT OVERLY SUPPORTIVE OF DAMAGING WINDS BUT A
PRECIP LOADED WIND GUST PUSHING SEVERE COULD OCCUR. SWOMCD JUST
ISSUED FOR PARTS OF THE AREA STATING SAME THING. FOR THIS
EVENING...HAVE ADJUSTED POPS TO GO FROM SCT 40 POPS IN FAR SW TO
NOTHING NE TO REFLECT TRENDS. THEN 2 POSSIBLE SCENARIOS TAKE SHAPE
FOR LATER TONIGHT INTO TUESDAY. ACTIVITY ON THE BOUNDARY NOW WEAKENS
DURING THE EVENING WITH THEM MAINLY BEING DRIVEN BY HEATING AND
INSTABILITY BUT LACKING UPPER SUPPORT. THEY LEAVE BOUNDARIES BEHIND
TO PROVIDE ADDITIONAL TRIGGERS/FOCUS FOR ACTIVITY LATER TONIGHT WHEN
LLJ BEGINS TO INCREASE. OR THE ENTIRE AREA MAINTAINS ITSELF FILLS IN
AND ONE LARGE AREA OF PRECIP EXTENDS FROM INDIANA INTO ILLINOIS AND
IOWA WHERE MCS ONGOING. NGM WOULD TEND TO SUPPORT THE LATTER
SCENARIO WITH OTHER MODELS KEYING MORE ON THE MCS. BASED ON WHAT IS
OCCURRING NOW...AM LEANING TOWARDS THE NGM. FOR NOW HAVE INCREASED
POPS TO HIGH CHC IN THE WEST FOR NOW AFTER MIDNIGHT AND MONITOR
TRENDS. IF THINGS SET UP THAT DRASTIC RAMP UP ON POPS WILL BE NEEDED
FOR LATER TONIGHT INTO TUESDAY. WILL ADMIT SETUP MUCH MORE FAVORABLE
THAN MANY LATELY BUT EXACTLY WHERE THE MCS TRACKS REMAINS TO BE SEEN
SO NO CHANGES TO TUESDAY.

TEMP WISE ONLY CHANGE WAS TO INCREASE LOWS TONIGHT INTO THE 70S.
PRETTY MUCH 70 TO 74 CWA WIDE LAST NIGHT AND SEE NO REASON FOR THE
SAME TONIGHT.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY

ACTIVE PATTERN TO CONTINUE THROUGH THURSDAY AS QUASISTATIONARY SFC
BOUNDARY MEANDERS THROUGH CENTRAL CONUS UNDER NRN EDGE OF UPR
HIGH.  ONCE AGAIN...MODELS HAVING A GREAT DEAL OF TROUBLE HANDLING
FEATURES AS CONVECTIVE COMPLEXES CONTINUE TO FIRE AND PROVIDE
FEEDBACK ISSUES.  NAM AND GFS BOTH BRING SFC LOW TO THE GREAT LAKES
BY TUE NIGHT BUT DIFFER SIGNIFICANTLY ON ITS LOCATION.  NAM ATTEMPTS
TO BRING SOME SORT OF CONVECTIVELY INDUCED PRE-FRONTAL TROUGH IN
WHILE KEEPING THE LOW AND COLD FRONT TO THE NW.  THE NAM NEVER FULLY
SETTLES LOWER THETA E AIR INTO THE AREA AS THE QUASISTATIONARY
BOUNDARY GETS PICKED UP BY ANOTHER PLAINS SFC LOW AND SURGES BACK
ACROSS CWA AS A WARM FRONT BY LATE WED/EARLY THU.  GFS SLIDES THE
DRY COLD FRONT THROUGH TUE NIGHT AND WORKS IT FURTHER SOUTH TO SRN
INDIANA.  BELIEVE THAT THE GFS MAY BE OVERDEVELOPING THE LOW AND
BRINGING TOO STRONG OF A COLD FRONT IN DUE TO CONVECTIVE FEEDBACK
ISSUES.  ALL IN ALL...WITH FRONT SOMEWHERE IN THE AREA...LEFT CHC
POPS IN ON TUE NIGHT EVEN THOUGH BEST UPR SUPPORT MOVES E.

WED LOOKS TO HAVE GOOD CHANCE AT STAYING DRY AS MODELS BUILD UPR
RIDGE BACK IN AND COLD FRONT WASHES SOME THETA E OUT.
HOWEVER...WITH BOUNDARY STILL IN THE AREA AM NOT CONFIDENT ENOUGH TO
PULL CHANCE POPS CURRENTLY IN GRIDS.  FINALLY A DECENT S/W AND COLD
FRONT EXPECTED TO WORK TOWARD THE AREA THU AFT/NIGHT.  ADDED POPS ON
THU AS STRONG DESTABILIZATION POSSIBLE AHEAD OF COLD FRONT IN WARM
SECTOR WARRANTS AT LEAST A CHC.  WAA IN ADVANCE OF SYSTEM THU WILL
RESULT IN VERY WARM TEMPS WITH HEAT INDICES 100-105 POSSIBLE.

AFTER FRIDAY...RIDGE EXPECTED TO BUILD WEST PLACING CWA UNDER NW
FLOW WITH SFC HIGH MOVING IN FROM NW MAKING FOR A LITTLE MORE
COMFORTABLE WEEKEND.  GFS HINTING TOWARD A WEAK NW FLOW S/W COMING
THROUGH IN THE MONDAY TIME FRAME BUT CONFIDENCE NOT HIGH ENOUGH TO
INTRODUCE POPS ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

AVIATION...STEINWEDEL
SHORT TERM...FISHER
LONG TERM...SIMPSON/LASHLEY
Hazardous weather outlook, Aug 6, 5:14 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 AM EDT MON AUG 6 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-070915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
514 AM EDT MON AUG 6 2007 /414 AM CDT MON AUG 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES AROUND
100 DEGREES OVER MOST OF THE AREA. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ACROSS MOST OF THE AREA THIS AFTERNOON. LOCALLY
HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND A FEW
MAY ALSO CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE TUESDAY THROUGH
THURSDAY WITH AFTERNOON HEAT INDICES REACHING AROUND 100 DEGREES
OVER MOST OF THE AREA DURING THIS PERIOD. IN ADDITION... THE
NIGHTS WILL BE WARM AND MUGGY. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TUESDAY... WEDNESDAY... AND THURSDAY NIGHT. SOME OF
THE STORMS MAY BE SEVERE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-070915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
514 AM EDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL ACCOMPANY ANY STORMS THAT FORM... AND
A FEW MAY ALSO CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY... WEDNESDAY...
AND THURSDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 6, 6:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EDT MON AUG 6 2007

INZ003-004-012>018-020-022>027-032>034-MIZ077-070200-
LA PORTE-ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
626 PM EDT MON AUG 6 2007 /526 PM CDT MON AUG 6 2007/

...THUNDERSTORMS WITH VERY HEAVY RAINFALL POSSIBLE THIS EVENING...

A BROKEN LINE OF THUNDERSTORMS IS MOVING INTO NORTH CENTRAL
INDIANA AND EXTREME SOUTHWEST MICHIGAN THIS EVENING. AMPLE LOW
LEVEL MOISTURE WILL ALLOW FOR THESE THUNDERSTORMS TO CONTAIN
INTENSE PERIODS OF RAINFALL WHICH MAY DROP AS MUCH AS 2 INCHES OF
RAIN WITHIN ONE HOUR. DANGEROUS LIGHTNING WILL OCCUR....AND CONDITIONS
MAY ALLOW FOR GUSTY WINDS UP TO 30 TO 40 MPH. IF YOU ARE DRIVING
THIS EVENING AND LATER TONIGHT AND COME ACROSS WATER FLOWING OR
STANDING ACROSS THE ROADWAY...DO NOT DRIVE THROUGH....PLEASE TURN
AROUND...DONT DROWN

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:19 PM EDTFlash Flood WarningIWXKosciusko, Whitley116 min
Aug 6, 6:51 PM EDTSevere Thunderstorm WarningIWXPulaski, White39 min
Aug 6, 7:03 PM EDTFlash Flood WarningIWXPulaski4 hr
Aug 6, 7:03 PM EDTFlash Flood WarningIWXPulaski4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.